Winter Storm, Northern Campbell
- When
- April 24, 12:00 AM MST to 3:00 PM MST
- Where
- Northern Campbell forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.248, -105.548 (the zone’s center; the record gives no point)
A strong spring storm moved across the Central Rockies and Central Plains, bringing heavy snows to much of northeast Wyoming. Snowfall amounts of 4 to 8 inches were common across the area, with locally higher amounts around the Wyoming Black Hills.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A strong spring storm moved across the Central Rockies and Central Plains, bringing heavy snows to much of northeast Wyoming. Snowfall amounts of 4 to 8 inches were common across the area, with locally higher amounts around the Wyoming Black Hills.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Apr 23, 9:25 PM MST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1025 PM MDT SUN APR 23 2006
.DISCUSSION...AT 03Z UPPER LOW IN SWRN UTAH...MOVING SLOWLY NE.
PLENTY OF MSTR STREAMING NORTH AHEAD OF SYSTEM IN DIFLUENT FLOW OVR
WY. AS UPPER LOW MVS NE INTO SE WY/WRN NEB SHOULD PUSH PLENTY OF
PCPN INTO NERN WY/WRN SD AS ISENTROPIC LIFT IMPRESSIVE LATE TONIGHT
AND FIRST HALF OF MONDAY.
HAVE ADDED THE CENTRAL AND NRN BLACK HILLS TO THE WINTER WX ADVISORY
FOR 2 TO 5 INCHES OF SNOW. LKS LIKE BEST PCPN WILL BE IN S-CENT SD
WHERE HAVE ISSUED A WINTER STORM WATCH FOR SHANNON/BENNETT AND
JACKSON COUNTIES FOR MONDAY AFT AND NIGHT. UPPER AIR TEMPS COLD
ENOUGH FOR SNOW ON PLAINS AND PORTIONS OF S-CENTRAL SD COULD SEE 6
OR MORE INCHES BEFORE TUES AM. HAVE CONT WINTER WX ADV IN SWRN
SD/SRN PORTIONS OF NERN WY AND SRN BLACK HILLS.
HAVE ALSO INCREASED CLOUD COVER FOR TONIGHT AND MON NIGHT AS APPEARS
SYS WLL BE SLOWER TO LEAVE THAN PREVIOUSLY THOUGHT. HAVE ALSO
LOWERED HIGH TEMPS ACRS REGION...ESP FAR NWRN SD AND IN S-CENT SD.
PCPN SHLD MOVE EAST OF FA BY TUES AM AS UPPER RIDGE WILL THEN BUILD
INTO AREA AND BRING MORE SPRING-LIKE WX.
EXTENDED...THURSDAY THROUGH SUNDAY...AN UPPER LEVEL LOW WILL SPIN
SLOWLY EAST THROUGH THE SOUTHWEST US. ANOTHER UPPER LOW WILL MOVE
FROM CENTRAL CANADA INTO THE MIDWEST. THE NORTHERN PLAINS WILL SEE A
FLAT UPPER RIDGE...WITH THE TAIL END OF THE MIDWEST SYSTEM BRINGING
US A SMALL CHANCE OF PRECIPITATION THURSDAY. OTHERWISE...IT WILL BE
DRY WITH ABOVE AVERAGE TEMPERATURES.
&&
.AVIATION...IFR/MVFR CIGS WL CONT ACRS ERN WY/WRN NEB/WRN SD AND WRN
ND THOUGH MIDDAY MONDAY. SNOW AND RAIN WILL OVERSPREAD AREA AFTER
06Z AND BEGIN TO DIMINISH AFT 18Z ON MONDAY. CONDITIONS WILL BEGION
TO IMPORVE AFTER 18Z IN FAR NWRN SD AND WRN ND.
&&
.HYDROLOGY...RIVER LEVELS ALONG THE LITTLE MISSOURI AT CAMP CROOK
ARE SLOWLY FALLING. A FLOOD WARNING WILL CONTINUE THERE...BUT NO
OTHER CONCERNS ON AREA STREAMS AND RIVERS AT THIS TIME.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH MONDAY FOR FALL
RIVER CO AND THE SOUTHERN BLACK HILLS...
...WINTER WEATHER ADVISORY ON MONDAY FOR THE NORTHERN AND CENTRAL
BLACK HILLS...
...WINTER STORM WATCH MONDAY AFTERNOON AND NIGHT FOR SHANNON...
BENNETT AND JACKSON COUNTIES...
WY...WINTER WEATHER ADVISORY LATE TONIGHT THROUGH MONDAY FOR
SOUTHERN CAMPBELL AND WESTON COUNTY PLAINS...
...WINTER WEATHER ADVISORY ON MONDAY FOR THE BEAR LODGE
MOUNTAINS...
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 521 AM MDT SUN APR 23 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-241300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 521 AM MDT (621 AM CDT) SUN APR 23 2006 ......URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT FOR NORTHWESTERN SOUTH DAKOTA AND THE NORTHERN BLACK HILLS UNTIL 600 PM MDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM MELTING SNOW ACROSS THE NORTHERN BLACK HILLS AND NORTHWESTERN SOUTH DAKOTA WILL RESULT IN THE POTENTIAL FOR MINOR FLOODING OF AREA STREAMS TODAY. UPDATES TO THE URBAN AND SMALL STREAM FLOOD ADVISORY MAY BE SEEN UNDER THE PRODUCT HEADER FSDFLSUNR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504460, 5504461, 5504462, 5504463, 5504464.